Alert archive / Nebraska / Winter Storm Watches in 2021
Winter Storm Watch 4, NWS Omaha, NE
NWS Omaha, NE issued this winter storm watch at Dec 7, 2021, 2:02 PM CST for 6 counties in Nebraska. It took effect at Dec 10, 2021, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 7, 2021, 2:02 PM CST (20:02 UTC)
- In effect from
- Dec 10, 2021, 12:00 AM CST
- Expired
- Dec 9, 2021, 11:48 AM CST
- In force
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Cedar County, NE, Knox County, NE, Pierce County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 143 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 515 m²/s²
- 0-3 km storm-relative helicity
- 686 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS43 KOAX 072002 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 202 PM CST Tue Dec 7 2021 NEZ011-012-016-017-080415- /O.NEW.KOAX.WS.A.0004.211210T0600Z-211211T0600Z/ Knox-Cedar-Antelope-Pierce- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, and Osmond 202 PM CST Tue Dec 7 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 8 inches possible. * WHERE...Knox, Cedar, Antelope and Pierce Counties. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Albright
6 follow-up statements
807 WWUS43 KOAX 080312 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 912 PM CST Tue Dec 7 2021 NEZ011-012-016-017-081115- /O.CON.KOAX.WS.A.0004.211210T0600Z-211211T0600Z/ Knox-Cedar-Antelope-Pierce- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, and Osmond 912 PM CST Tue Dec 7 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 8 inches possible. * WHERE...Knox, Cedar, Antelope and Pierce Counties. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
029 WWUS43 KOAX 080918 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 318 AM CST Wed Dec 8 2021 NEZ015-018-082230- /O.EXA.KOAX.WS.A.0004.211210T0600Z-211211T0600Z/ Thurston-Wayne- Including the cities of Pender, Macy, Walthill, Winnebago, and Wayne 318 AM CST Wed Dec 8 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches possible. * WHERE...Thurston and Wayne Counties. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Travel will become difficult over the course of the day on Friday with periods of heavy snow as well as some blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NEZ011-012-016-017-082230- /O.CON.KOAX.WS.A.0004.211210T0600Z-211211T0600Z/ Knox-Cedar-Antelope-Pierce- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, and Osmond 318 AM CST Wed Dec 8 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 8 inches possible. * WHERE...Knox, Cedar, Antelope and Pierce Counties. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Travel will become difficult over the course of the day on Friday with periods of heavy snow as well as some blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
160 WWUS43 KOAX 081725 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 1125 AM CST Wed Dec 8 2021 NEZ011-012-015>018-090130- /O.CON.KOAX.WS.A.0004.211210T0600Z-211211T0600Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, and Wayne 1125 AM CST Wed Dec 8 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 inches possible. * WHERE...Portions of northeast Nebraska. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
408 WWUS43 KOAX 082134 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 334 PM CST Wed Dec 8 2021 NEZ011-012-015>018-090545- /O.CON.KOAX.WS.A.0004.211210T0600Z-211211T0600Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, and Wayne 334 PM CST Wed Dec 8 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 inches possible. * WHERE...Portions of northeast Nebraska. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
182 WWUS43 KOAX 091023 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 423 AM CST Thu Dec 9 2021 NEZ011-012-015>018-092215- /O.CON.KOAX.WS.A.0004.211210T0600Z-211211T0600Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, and Wayne 423 AM CST Thu Dec 9 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches likely. The heaviest snow is most likely to fall in Knox and Cedar counties. * WHERE...Portions of northeast Nebraska mainly near and north of a Neligh to Wayne to Macy line. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Plan on hazardous travel conditions with slick roads and periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. If you must travel, be prepared with a winter weather travel kit in case you should become stranded. && $$
536 WWUS43 KOAX 091748 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 1148 AM CST Thu Dec 9 2021 NEZ011-012-100200- /O.UPG.KOAX.WS.A.0004.211210T0600Z-211211T0600Z/ /O.NEW.KOAX.WS.W.0004.211210T0600Z-211211T0600Z/ Knox-Cedar- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, and Coleridge 1148 AM CST Thu Dec 9 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches likely. The heaviest snow is expected to fall in Knox and Cedar counties. * WHERE...Portions of northeast Nebraska mainly near and north of a Neligh to Wayne to Macy line. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Plan on hazardous travel conditions with slick roads and periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. If you must travel, be prepared with a winter weather travel kit in case you should become stranded. A Winter Storm Warning means significant amounts of snow are forecast or occurring. Strong winds are also possible. This will make travel hazardous or impossible. && $$ NEZ015>018-100200- /O.UPG.KOAX.WS.A.0004.211210T0600Z-211211T0600Z/ /O.NEW.KOAX.WW.Y.0016.211210T1200Z-211211T0600Z/ Thurston-Antelope-Pierce-Wayne- Including the cities of Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, and Wayne 1148 AM CST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Snowfall accumulations of 2 to 6 inches expected. * WHERE...In Nebraska, Antelope, Pierce, Madison, Stanton, Wayne, Cuming, and Burt Counties. In Iowa, Monona County. * WHEN...Friday morning through Friday evening. * IMPACTS...Plan on hazardous travel conditions with slick roads and periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. If you must travel, be prepared with a winter weather travel kit in case you should become stranded. A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$ IAZ043-NEZ031>034-100200- /O.NEW.KOAX.WW.Y.0016.211210T1200Z-211211T0600Z/ Monona-Madison-Stanton-Cuming-Burt- Including the cities of Onawa, Mapleton, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, and Decatur 1148 AM CST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Snowfall accumulations of 2 to 6 inches expected. * WHERE...In Nebraska, Antelope, Pierce, Madison, Stanton, Wayne, Cuming, and Burt Counties. In Iowa, Monona County. * WHEN...Friday morning through Friday evening. * IMPACTS...Plan on hazardous travel conditions with slick roads and periods of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. If you must travel, be prepared with a winter weather travel kit in case you should become stranded. A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this winter storm watch went out at Dec 7, 11:10 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 7, 11:10 AM CST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1110 AM CST Tue Dec 7 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 256 AM CST Tue Dec 7 2021 Lingering cloud cover, in addition to southerly winds advecting relatively warmer air into the region kept temperatures from continuing to drop overnight. After falling into the teens around midnight, temperatures had rebounded into the 20s by 2 AM. WAA will continue through the morning and into early afternoon, giving temperatures a slight boost compared to what we saw on Monday. Highs this afternoon are expected to be in the upper 30s and lower 40s at most locations. The passage of a subtle shortwave could produce a couple of flurries across the forecast area this morning. However, flakes will likely be few and far between, as forecast soundings indicate a substantial amount of dry air below 700mb. Wednesday and Thursday... Drier and slightly warmer weather will prevail Wednesday and Thursday, as a weak ridge passes through the region. Temperatures are expected to be even milder, rising slightly above normal for the middle of the week. Highs will likely be in the 40s on Wednesday, and the 40s and 50s on Thursday. Friday and Friday Night... The main event for this forecast period will arrive Friday, as an upper level trough travels through the western CONUS, ushering a developing surface low out of Colorado and into Kansas. Models continue to struggle with the evolution of this system. The ECMWF maintains bringing the heaviest precipitation through our forecast area, basically north of I-80, across eastern Nebraska, and into northwestern Iowa. The GFS and Canadian, on the other hand, anticipate more of a glancing blow for our area, placing the heaviest precipitation to our northeast, over South Dakota and Southern Minnesota. After assessing ensemble solutions, it appears as though the best chance for precipitation within our CWA will be across northeast Nebraska, Friday. Primarily snow is expected over northern portions of the area initially, before mixing with and changing over to rain from south to north with daytime heating. Light snow will then overspread the majority of the forecast area Friday night, as temperatures drop and the edge of the deformation zone moves east. A sharp temperature gradient along the frontal boundary associated with the surface low could cause a wide range of highs on Friday. Right now, it looks like northeast Nebraska could only reach the mid 30s, whereas southeast Nebraska could approach 60. Either way, surface temperatures should remain warm enough to help mitigate any potential impacts from this event. Saturday and Beyond... Another ridge will set up camp across the middle of the county this weekend and into early next week. This will bring drier conditions and a resurgence of above normal temperatures to the central plains. Highs will top out in the 30s and 40s Saturday, but will gradually warm through early next week, reaching well into the 50s by Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1102 AM CST Tue Dec 7 2021 No significant aviation hazards are expected over the next 24 hours. Unrestricted visibility and ceilings at or above FL050 will continue region wide through 18Z Wednesday. Winds transition from southwesterly to northwesterly by 03Z, then become light between 03Z and 09Z Wednesday. Southerly winds return by 12Z Wednesday. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...KG AVIATION...Albright
Hazardous weather outlook, Dec 7, 11:16 AM CST, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1116 AM CST Tue Dec 7 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080730- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1116 AM CST Tue Dec 7 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Accumulating snowfall is expected across eastern Nebraska and western Iowa Friday. Snow amounts may reach plowable levels and lead to travel impacts along and north of Interstate 80. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Winter Storm Watches in Nebraska, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.